New Jersey, 2013Lightning Strike in New Jersey, July 9, 2013
July 9, 2013 · NWS PHI · 1 event in 1 county or zone
A couple of thunderstorms developed on the sea breeze front in central New Jersey during the afternoon of the 9th. One person was struck and injured.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of thunderstorms developed on the sea breeze front in central New Jersey during the afternoon of the 9th. One person was struck and injured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 9, 11:29 AM EST, 46 minutes earlier.
Area forecast discussion, Jul 9, 11:29 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EDT TUE JUL 9 2013
.SYNOPSIS...
HIGH PRESSURE IN THE WESTERN ATLANTIC WILL BUILD SLIGHTLY WESTWARD
TOWARD THE EASTERN SEABOARD INTO WEDNESDAY. A COLD FRONT IS FORECAST
TO MOVE THROUGH THE GREAT LAKES WEDNESDAY AND SLOWLY ARRIVE IN OUR
AREA ON THURSDAY. IT SHOULD THEN STALL JUST EAST OF OUR REGION
FRIDAY AND SATURDAY AND THEN DISSIPATE. HIGH PRESSURE FROM THE GREAT
LAKES SHOULD THEN MERGE WITH HIGH PRESSURE CENTERED TO OUR EAST
LATER SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WATER VAPOR IMAGERY SHOWS THE NEXT SHORT WAVE APPROACHING FROM
OHIO AND WESTERN PENNSYLVANIA. THERE IS ALSO A LEE SIDE TROUGH FROM
ABOUT VIRGINIA NORTHWARD INTO CENTRAL PENNSYLVANIA, AND A FRONTAL
BOUNDARY TO OUR NORTH. THE SKY IS A MESSY ONE WITH A WEALTH OF
MOSTLY MID LEVEL CLOUDS CONTINUING TO STREAM IN ACROSS THE AREA.
THE NORTHERN ZONES HAD MORE SUNSHINE EARLIER, BUT EVEN HERE THE
CLOUDS ARE FILLING IN. THESE CLOUDS WILL LIMIT THE OVERALL
DESTABILIZATION THROUGH THE AFTERNOON. THE FLOW IS ON THE LIGHT
SIDE AS BULK SHEAR IS ABOUT 20 KNOTS, THEREFORE CONVECTIVE
ORGANIZATION IS NOT ANTICIPATED. WE ARE CONCERNED THAT THE
ABUNDANCE OF CLOUDS MAY HINDER THUNDERSTORM DEVELOPMENT, OR AT
LEAST KEEP IT MORE ISOLATED. WHERE THINNING OF THE CLOUDS TAKES
PLACE WILL ALLOW FOR BETTER INSTABILITY AND INCREASE SOME AREAS OF
DIFFERENTIAL HEATING. IT IS HERE WHERE THERE MAY END UP BEING A
BETTER CHC OF THUNDER. WE DID ADJUST THE POPS AGAIN TO SHOW A
SLOWER INCREASE FROM WEST TO EAST AND ALSO DELAY THE THUNDER
MENTION SOME. THERE ARE SOME RADAR RETURNS ACROSS THE SOUTHERN AND
NORTHWEST AREAS, HOWEVER THIS MOSTLY LOOKS LIKE EITHER SPRINKLES
OR LIGHT SHOWERS GIVEN WEAK RETURNS AND IT MAINLY FROM A MID LEVEL
DECK. LATER THIS AFTERNOON THOUGH, LOCALLY HEAVY RAINFALL CAN
OCCUR WITH STRONGER CORES AS PW VALUES ARE AROUND 1.80 INCHES.
THE HOURLY TEMPERATURES WERE ADJUSTED WITH THE 16Z OBSERVATIONS,
THEN BLENDED IN THE LAMP/LAV GUIDANCE. NO MAJOR CHANGES WERE MADE TO
THE HIGH TEMPERATURES ATTM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
EVENING CONVECTION SHOULD BEGIN TO WANE WITH THE LOSS OF DAYTIME
HEATING, HOWEVER MUCH LIKE WE SAW EARLIER THIS MORNING, ENOUGH
MID-LEVEL LIFT COULD PERSIST ACROSS OUR WESTERN ZONES TO CONTINUE
THE SHOWER ACTIVITY AFTER DARK. DO NOT HAVE THE CONFIDENCE TO
COMPLETELY PULL THE POPS FROM TONIGHT AS THE STRONGEST OF THE
SHORTWAVES NEARS FROM THE WEST-NORTHWEST AND DIVES TO OUR SOUTH.
TEMPERATURES WERE A BLEND OF THE MET/MAV GIVEN THEIR RELATIVE
CLOSENESS AND CONFIDENCE THAT WE WILL ONCE AGAIN BE IN THE LOW TO
MID-70S OVERNIGHT WITH CLOUDS STILL HANGING AROUND.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE GFS INITIALIZATION TO THE BITTER END WAS TOO SHARP WITH OUR
DEPARTING TROF, BUT THE GOOD NEWS IS THAT UPWIND IT LOOKS "SHARPER"
THAN THE WRF-NMMB AND THE OVERALL DP/DT IS PRETTY STEADY. AT 850MB
AND 925MB THE GFS ALSO LOOKED SHARPER, MAYBE 1C TOO COLD OUT WEST.
THE MODELING TREND CONTINUES TOWARD LESS OF A REPEAT OF LATE
JUNE/EARLY JULY IN THE PATTERN AS MORE OF AN ORPHANED CLOSED LOW
IS LEFT BEHIND THAN A DEEP RETROGRADING TROF. WE STILL WILL HAVE
TO SEE HOW CHANTAL INTERACTS WITH A RELATIVELY WEAK FLOW ALOFT
ALONG THE EASTERN SEABOARD. WE ALSO STILL HAVE TO GET THROUGH
WEDNESDAY AND THURSDAY THAT MAY FEATURE BOTH A HEAVY RAIN AND
SEVERE WEATHER THREAT.
WHILE THE LONG WAVE TROF POSITION/EVOLUTION FOR WEDNESDAY AND
THURSDAY HAS HELD STEADY, A STRONGER LEAD SHORT WAVE IS NOW DEPICTED
BY MOST OF THE MODELS FOR WEDNESDAY WITH A COMMISERATE LEE SIDE TROF
PRESENT AND A 340K PLUS THETA E RIDGE PUSHING EAST FROM CENTRAL
PENNSYLVANIA. THAT FEATURE'S SPEED IS ABOUT 6 HOURS FASTER THAN LAST
NIGHT'S. THUS NOT SURPRISING WITH ABOVE THAT STAT GUIDANCE POPS HAVE
RISEN. KINEMATICALLY AND THERMODYNAMICALLY WEDNESDAY LOOKS THE
WEAKER OF THE TWO DAYS. WHILE MLCAPES ARE FORECAST TO RISE TO
1500-2000J THE MID LEVEL LAPSE RATES ARE NOT VIGOROUS AND BULK
SHEAR VALUES ARE MODEST. WEDNESDAY WE MAY NEED MORE OF A CLEAN
SLATE AND SOME RELEASED CAPPING TO GO OVER THE SEVERE EDGE.
OBVIOUSLY FARTHER TO THE NORTHWEST ITS NOT THE SAME AND THE
THOUGHT OF MORE VIGOROUS CONVECTION ARRIVING LATE IS PROBABLE.
EITHER WAY WE ARE INCREASING POPS TO LIKELY.
TEMPERATURES WE ARE GOING TO REMAIN IRRATIONALLY EXUBERANT ABOUT
GFS MOS UNTIL ITS HOT STREAK ENDS. MAX TEMPS WEDNESDAY ARE MUCH
CLOSER TO IT THAN NAM OR EC MOS. WE DID NOT GO THE FULL SUN MACRO
LENGTH ONE BECAUSE IT HASNT WORKED EVEN WITH THE GFS AND TWO THE
IDEA OF LOCAL CONVECTION KNOCKING DOWN TEMPS WAS GIVEN CONSIDERATION.
THE FASTER ADVECTION OF CONVECTION HAS NOW LOWERED MAX TEMPS TO
THE POINT THAT HEAT INDICES ARE EXPECTED TO MAX BELOW THE 100F
THRESHOLD FOR TRIGGERING HEAT RELATED HEADLINES. GORGEOUS DOES
NOT COME TO MIND WHEN DESCRIBING THOSE FCST WEDNESDAY DEW POINTS.
SEE NO REASON FOR THE TYPICAL DIURNAL DROP OFF OF CONVECTION ON
WEDNESDAY NIGHT GIVEN THE FCST MID LEVEL QVEC CONVERGENCE AND AN
ACTUAL FORECAST OF INCREASED INSTABILITY ALOFT. IN FACT THE BEST
MID LEVEL QVEC CONVERGENCE IS FORECAST THEN,
HOW UGLY THURSDAY BECOMES IS PREDICATED ON HOW QUICKLY WE CAN SHAKE
ANY ONGOING PRECIPITATION AND START COOKING THE ATMOSPHERE. THIS IS
A CONCERN AS WELL AS IF THE TIMING BECOMES ANY FASTER (AS THE
MODELS ARE EDGING). AS IT IS THE GFS IS EXTREMELY BULLISH ON
STRONG TO SEVERE THUNDERSTORMS WITH THE EC IN THE MIDDLE GROUND
AND THE WRF-NMMB THE MOST CONSERVATIVE. THE GFS FORECAST OF A
PRESERVED EML STILL LOOKS A BIT OFF GIVEN HOW MUCH CONVECTION
THERE WILL BE TO OUR WEST. REGARDLESS ALL THE MODELS ARE
THERMODYNAMICALLY MORE UNSTABLE THAN WEDNESDAY WITH THE ENTRANCE
REGION OF THE 250MB JET PRESENT. A SEE TEXT BY SPC SEEMS GOOD AT THIS
POINT BECAUSE OF ONGOING EARLY CONVECTION/CLOUDINESS CONCERNS.
FORECAST PWATS ARE GOING TO REMAIN AROUND TWO INCHES SO HEAVY
DOWNPOURS WILL OCCUR. FFG/FFH GUIDANCE HAS HAD A CHANCE TO RECOVER
THE PAST WEEKEND CLOSER TO NORMAL LEVELS. DONT BELIEVE WITH PWATS
LIKE THAT WE CAN EVER BE NOT CONCERNED ABOUT FLOODING POTENTIAL
EVEN IF ITS JUST POOR DRAINAGE.
WE DID NOT CHANGE THE LONG TERM MUCH BEYOND THURSDAY. IT DOES LOOK
MORE OPTIMISTIC THAN A COUPLE OF NIGHTS AGO AS THE FRONT IS NOW
FORECAST TO EDGE OFFSHORE AND DISSIPATE AS THE TROF IS NOT AS SHARP.
WHILE TEMPERATURES SHOULD DROP LITTLE, DEW POINTS SHOULD FALL BACK
TO MORE REASONABLE LEVELS. CHANTAL STILL WILL HAVE TO BE WATCHED.
THE GFS AND EC LEAVE AN OLD CLOSED LOW IN OUR VICINITY SO LOW POPS
WERE KEPT. AS USUAL WE DID SIDE CLOSER TO GFS MOS THAN OTHER
MEDIUM RANGE STAT GUIDANCE BASED ON RECENT PERFORMANCE.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON...VFR WITH SOUTHWESTERLY WINDS MAINLY 5-10 KNOTS.
SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEST TO EAST. GIVEN
THE LOWER ANTICIPATED COVERAGE, A VCSH WAS PLACED IN THE TAFS
THROUGH EARLY THIS EVENING. SINCE THE THUNDER POTENTIAL MAY BE MORE
ISOLATED, A MENTION WAS NOT INCLUDED. THIS CAN BE BETTER DEFINED AS
ACTIVITY DEVELOPS. SOME LOCAL AND BRIEF MVFR/IFR IS POSSIBLE WITHIN
ANY HEAVIER SHOWER OR THUNDERSTORM.
TONIGHT...ANY SHOWERS OR THUNDERSTORMS SHOULD DISSIPATE DURING THE
EVENING. SOME LOCAL FOG AND/OR STRATUS IS POSSIBLE LATE, ALTHOUGH
OUR CONFIDENCE IS LOW REGARDING THIS AND THEREFORE WE DID NOT HIT
THIS HARD AT THIS TIME. SOUTHWESTERLY WINDS DIMINISHING TO 5 KNOTS
OR LESS.
WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS MAINLY FROM MIDDAY ONWARD. LOCAL MVFR OR LOWER DUE TO
CEILINGS AND/OR VISIBILITIES ARE ANTICIPATED. SOME THUNDERSTORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND VERY HEAVY RAIN. SOUTHWEST
WINDS 10-15 KNOTS.
OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...MORE NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED. LOCAL MVFR OR LOWER DUE TO CEILINGS
AND/OR VISIBILITIES ARE ANTICIPATED. SOME THUNDERSTORMS COULD
PRODUCE LOCALLY GUSTY WINDS.
FRIDAY AND SATURDAY...WIDELY SCATTERED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED, ESPECIALLY IN THE AFTERNOON AND
EVENING. LOCAL MVFR OR LOWER DUE TO CEILINGS AND/OR VISIBILITIES
ARE ANTICIPATED. COVERAGE AND DURATION SHOULD BE LESS THAN THE
PREVIOUS TWO DAYS.
&&
.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED ON OUR WATERS TODAY AND
TONIGHT. SEAS WILL RUN AROUND 2-3 FEET WITH SOUTHWESTERLY WINDS
STILL IN PLACE BUT BEGIN TO INCREASE A BIT LATE TONIGHT ACROSS THE
OUT WATERS AS THE SOUTHWESTERLY FLOW INCREASES A BIT. OVERALL
TRANQUIL CONDITIONS WILL PERSIST WITH A CHANCE OF EVENING SHOWERS
AND THUNDERSTORMS TODAY...BETTER CHANCE ACROSS THE NORTHERN
WATERS.
OUTLOOK...
ON DELAWARE BAY, CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA ARE
EXPECTED THROUGH SATURDAY. ON THE OCEAN, WE ARE EXPECTING OVERALL
CONDITIONS TO BE BELOW SMALL CRAFT ADVISORY CRITERIA. THE ONE
SYNOPTIC SCALE PERIOD WHERE THERE IS SOME CONCERN IS LATER
WEDNESDAY INTO WEDNESDAY NIGHT AS THE SOUTHWESTERLY FLOW INCREASES
PRECEDING THE COLD FRONT. WHILE WE KEPT WIND GUSTS IN THE GRIDS
JUST BELOW SMALL CRAFT ADVISORY CRITERIA, WAVE WATCH GUIDANCE
(EVEN TAKING A FOOT OR SO OFF) TAKES SEAS TO THE 5 FOOT CRITERIA.
AS THURSDAY PROGRESSES AND INTO FRIDAY AND SATURDAY, THE GRADIENT
WEAKENS AND THE CONFIDENCE FOR SUB SMALL CRAFT ADVISORY CONDITIONS
INCREASES.
SOME THUNDERSTORMS ARE ANTICIPATED INTO SATURDAY ESPECIALLY IN THE
AFTERNOON AND EVENING, WITH LATE WEDNESDAY AND ESPECIALLY THURSDAY
LOOKING LIKE THE GREATER CHANCE FOR MORE WIDESPREAD ACTIVITY AND
WHEN SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY (SPECIAL MARINE
WARNING CRITERIA) WINDS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GIGI/GORSE
NEAR TERM...GORSE
SHORT TERM...HEAVENER
LONG TERM...GIGI
AVIATION...GIGI/GORSE
MARINE...GIGI/GORSE/HEAVENER
Hazardous weather outlook, Jul 9, 3:23 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 AM EDT TUE JUL 9 2013
NJZ001-007-008-PAZ054-055-060>062-100830-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
423 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOW MOVING FRONT COULD POSE THE THREAT OF LOCALLY GUSTY
THUNDERSTORMS AND SOME FLOODING WEDNESDAY AND THURSDAY. THE
GREATEST THREAT FOR SOME STRONG TO SEVERE THUNDERSTORMS IS ON
WEDNESDAY WHILE HEAVY DOWNPOURS COULD OCCUR EITHER WEDNESDAY OR
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ008-012-015-019-020-NJZ009-010-012-013-016-020>023-027-
PAZ101-103-105-100830-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
423 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOW MOVING FRONT COULD POSE THE THREAT OF LOCALLY STRONG TO
SEVERE THUNDERSTORMS AND SOME FLOODING ON BOTH WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-100830-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
423 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAT INDICES MAY APPROACH 100 DEGREES WEDNESDAY AFTERNOON,
MAINLY IN THE HIGHLY URBANIZED AREAS. THIS WILL BE DEPENDENT ON
THE AMOUNT OF SUNSHINE AND ARRIVAL OF THUNDERSTORMS.
A SLOW MOVING FRONT COULD POSE THE THREAT OF LOCALLY STRONG TO
SEVERE THUNDERSTORMS AND SOME FLOODING ON BOTH WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-100830-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
423 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOW MOVING FRONT COULD POSE THE THREAT OF LOCALLY STRONG TO
SEVERE THUNDERSTORMS AND SOME FLOODING ON BOTH WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-100830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
423 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A SLOW MOVING FRONT COULD TRIGGER LOCALLY GUSTY THUNDERSTORMS
WEDNESDAY INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Lightning, Ocean
- When
- July 9, 12:15 PM EST
- Where
- Ocean County, 1.98 mi S of Island Beach
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 39.852, -74.087
A 48-year-old man was hospitalized after being struck by lightning on the Ocean Beach area of Island Beach State Park. The man was fishing at the time and it was suspected that the lightning might have initially struck his fishing pole. The man complained about numbness in his legs and was taken to Jersey Shore University Medical Center in Neptune.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in South Carolina, July 9 to 10, 20131 death · $350,000 · 50 kt wind · 7 events
- Tornado and Hail in Nebraska, July 9, 2013$1.8 million · EF0 · 6 events
- Heat in Nebraska, July 9, 2013$2.0 million · 2 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$829,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 9 to 11, 2013$415,000 · 6 events
- Flash Flood and Hail in Arizona, July 9, 2013$301,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 9, 2013$140,000 · EF0 · 15 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$120,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Kansas, July 9, 2013$90,000 · 2.75 in hail · 11 events
- Excessive Heat in Oklahoma, July 9 to 10, 20135 injured · 1 event
- Flash Flood and Damaging Wind in Georgia, July 9, 2013$52,000 · 55 kt wind · 2 events
- Flash Flood and Damaging Wind in West Virginia, July 9, 2013$35,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467411.